MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM TI CURVED BROAD LCP® PLATE 15 HOLES/282MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM TI CURVED BROAD LCP® PLATE 15 HOLES/282MM; PLATE, FIXATION, BONE
Model Number 426.652
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Discomfort (2330); Impaired Healing (2378)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This patient information is unknown.Date of postoperative plate breakage is unknown.Additional device product codes: hwc, ktt.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that initially on (b)(6) 2018 a patient underwent, the open reduction internal fixation (orif) of the left femur, wherein the surgeon implanted a titanium broad locking compression plate without any reported issues.On an unknown postoperative date, the patient complained of a twinge feeling in his leg.Radiology images were taken and revealed a broken plate at the previous fracture site.Patient underwent the revision surgery with orif to treat the femoral shaft peri prosthetic fracture and take down malunion on an (b)(6) 2018.During revision surgery the surgeon explanted the broken titanium broad locking compression plate and replaced it with a new plate, screws, cable and bone graft.All fragments were removed without complications.There were no issues during the revision surgery.The surgery was completed successfully.Patient was stable after surgery.Concomitant devices reported: ti 4.5mm cortex screws (part # unknown, lot # unknown, quantity 2); ti 5mm locking screws (part # unknown, lot # unknown, quantity 6); 4.5mm positioning pins (part # unknown, lot # unknown, quantity 4); 1.7mm cocr cables (part #: unknown, lot#: unknown, quantity: 5); 1.0mm ti cable (part # unknown, lot # unknown, quantity 1).This report is for one (1) 4.5mm ti curved broad lcp® plate 15 holes/282mm.This is report 1 of 1 for complaint (b)(4).
 
Event or Problem Description
Concomitant devices: 4.5mm titanium threaded cerclage positioning pin (498.803, lot h476436, quantity 4), 5.0mm titanium locking screw 40mm (412.214, lot 9197607, quantity 1), 5.0mm titanium locking screw 40mm (412.214, lot 8539201, quantity 1), 5.0mm titanium locking screw 14mm (412.201, lot 8569203, quantity 1), 5.0mm titanium locking screw 26mm (412.207, lot l592115, quantity 1), 5.0mm titanium locking screw 38mm (412.213, lot l011791, quantity 1), 4.5mm titanium cortex screw 40mm (414.840, lot unknown, quantity 2).This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Concomitant devices updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Part: 426.652; lot: 8758745; manufacturing site: (b)(4); release to warehouse date: (b)(6) 2013.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.The raw material certificate was reviewed, and the used material was according to (b)(4) specification for implants for surgery.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Us customer quality (cq) investigation workflow: broken visual inspection: visual inspection performed at cq observed that the plate was broken at the 10th hole.Based on visual inspection, the received condition agreed with the complaint condition - the complaint condition was confirmed.Dimensional inspection: dimensional inspection of the broken plate could not be conducted due to post-manufacturing damage.Device history record(s) showed that there were no issues during the manufacture of this product including the materials and its properties, which would contribute to this complaint condition.The relevant drawings for the returned device were reviewed during the investigation.The earlier revision was current at the time of the device's manufacture; the later revision was current at the time of this investigation.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.During the investigation, no product design or manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Risk assessment review: the design and clinical risk management (dcrm) document was reviewed.The complaint is adequately addressed by the risk assessment.Conclusion: the complaint condition of a broken plate was confirmed.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.The complaint condition is adequately addressed by the risk assessment.While no definitive root cause could be determined, it is possible that the plate experienced abnormal forces while implanted.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Patient identifier also reported as (b)(6).Additional information provided.Date of event is an unknown date in 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent open reduction internal fixation (orif) on (b)(6) 2018 due to comminuted, segmental, periprosthetic, left femoral shaft fracture.Patient was implanted with titanium periprosthetic plates and screw, synthes cable system, left femur (liss plate placement).Fracture was reduced with multiple bone clamps.A crutch was directed at the fracture apex to aid in the reduction process.Two (2) cables were placed at either end of the butterfly fragment to maintain a reduction.On an unknown postoperative date, the patient complained of a twinge feeling in his leg.Radiology images were taken and revealed a broken plate at the previous fracture site.On (b)(6) 2018, patient underwent revision and hardware removal surgery due to mal-union and breakage of the periprosthetic plate.During the procedure, the implants were removed and replaced with a new peri-prosthetic plate, multiple 4.5mm cortical and locking cortical screws, 3 large stainless steel synthes cables, 2 cortical struts, multiple cables, mixed 40cc of cancellous bone chips with 15cc of demineralized bone matrix (dbx) bone putty.All fragments were removed without complications.The surgery was completed successfully.Patient was stable after surgery.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM TI CURVED BROAD LCP® PLATE 15 HOLES/282MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7823116
Report Number2939274-2018-53510
Device Sequence Number1293640
Product Code HRS
UDI-Device Identifier10886982217325
UDI-Public(01)10886982217325
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K092609
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number426.652
Device Catalogue Number426.652
Device Lot Number8758745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2018
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer09/05/2018
09/11/2018
10/05/2018
11/06/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date10/01/2018
10/04/2018
10/05/2018
11/26/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR